Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: 7 Weeks on Zoloft - Anxiety gone but lots of apathy?  (Read 267 times)

0 Members and 1 Guest are viewing this topic.

Offline fortressmeadow

  • Just Joined!
  • Posts: 1
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
7 Weeks on Zoloft - Anxiety gone but lots of apathy?
« on: December 22, 2013, 02:18:45 PM »
Hi! New to the forums.

So I started Zoloft exactly 7 weeks ago. Started on half a tablet for two weeks and went to one full tablet every morning and have been on that for five weeks now.

So I've noticed a LOT of good things so far that I'm really happy about: I can drive now without being in a full blown panic and having my heart beating out of my chest- in fact I actually like driving now. (Crazy!!) I used to have REALLY bad anxiety-induced morning nausea every morning despite circumstances (though considerably worse on stressful days which even caused me to stay home "sick"  on said days) that's, literally, completely gone now. Like, this is the first time in six years I haven't started dry heaving as soon as I woke up, so that's absolutely wonderful.

Basically, all the anxiety that used to plague me is either completely gone or considerably dampened.

The only problem is, I have really debilitating apathy now. First thing when I get up, all I want to do is sit around on my computer all day. I feel tired all the time and the only thing that seems to help is coffee, but if I drink too much I get anxious again (half a cup or a small cup seems to be my limit). It's like I REALLY have to pump myself up to do things and try and get excited about them like I used to. I tried taking zoloft at night a few times but all that seemed to do is work during the night and then wear off by the time I get up, leaving me anxious. I don't know how to describe it, but I just feel really bland. Like I'm not engaged with people like I used to be or interested in the things I used to be interested in. Or like, I am, but when I get outside of the "thinking about doing such-and-such a thing", I just feel really lethargic and like I just don't want to do it. Mild depression, maybe?

I talked to my doctor about it a couple days ago who told me to try taking it at night, which I did afterwards and it didn't seem to help much. Did I just not give my body time enough time to adjust to a new schedule? She also told me that if half a cup of coffee helped me perk up a little more, that that's perfectly acceptable, which I agreed with at the time, but now that I'm out of the office it's like- I don't want to depend on coffee for my passion/happiness? That feels manufactured somehow and yet ANOTHER thing to add to my list to get addicted to.

So what should I do? Should I continue on the Zoloft and give it more time (I've heard the 13-week mark is really where things get better for people) or should I consider another medication/treatment method?

(Also to be noted- this may or may NOT be the medication. I think it is in part, but at the same time I'm on my Winter Break from college and I always have a tendency to get a little bit depressed/lethargic around times of inactivity. The most notable thing about this whole thing is, I think, is my sudden decrease in intrinsic motivation on my part. Whereas before I used to be able to motivate myself to get off the computer and do something else that involved activity during vacation times, now it's like trying to run  through syrup. It's just not working for me. But when it comes to school time and other people expecting things of me and actively socializing with friends, as long as I have that cup of coffee, I'm fine. So I'm not sure what to make of that....but it's like I have to WORK at being engaged and passionate whereas before it just came naturally to me. Help??)
Bookmark and Share

Offline kconnors

  • Hero Member
  • *****
  • Posts: 1332
  • Country: ca
  • Rec's: 51
  • Gender: Female
  • Mood: Calm
    Calm
  • Personal text
    • Poke This Member
Re: 7 Weeks on Zoloft - Anxiety gone but lots of apathy?
« Reply #1 on: December 22, 2013, 08:27:11 PM »
Hi

Welcome to the forum . . .thanks for sharing your concerns with us . . .I cannot speak directly to Zoloft, but I do know that meds react differently for different people . . . my first instinct is to share with you that friends of mine have had similar reactions as to yours but they seemed to have moved past it in and around week 8 . . . the good thing is that you are sharing your concerns with your doctor . . . I guess I would ask you what type of doctor prescribed the zoloft . . .a family doctor or a specialist? If it is a family doctor, you might want to consider seeing a specialist . . .this is nothing against your family doctor, but a specialist is usually more informed to the range of reactions that individuals have . . . perhaps the amount of Zoloft is more than what you need???? I guess I am wondering if that 1/2 cup of coffee that perks you up might be indicative that you are on more meds than you need . . .again, I am not a med professional . . just asking questions . . .

It is easy to become lethargic during break, etc., but you are wise to be tracking your reactions and asking questions . . . if continue to feel the way you are, then investigate further to find out your options . .. . it's sometimes a case of trying more than one to discover what is the best for you but you are working through the process . . . whenever you can, keep in touch and let us know how things are working out for you . . .come back here frequently because there are many participants in the community with more knowledge about meds and Zoloft than I have and they are always happy to help when they can . . .take care, kc

Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
4 Replies
1218 Views
Last post February 13, 2009, 11:33:52 PM
by ashcrash85
11 Replies
1279 Views
Last post January 17, 2010, 02:05:21 PM
by mom2boys
4 Replies
4666 Views
Last post January 20, 2012, 06:13:48 PM
by deep edward
1 Replies
468 Views
Last post October 24, 2012, 07:36:37 PM
by insights
1 Replies
669 Views
Last post March 08, 2013, 02:15:34 PM
by sky3942
1 Replies
547 Views
Last post March 20, 2013, 05:54:48 PM
by kconnors

anything